- 6 replies
- 215 views
- 6 followings
Starting on my journey
Hi All. Found this site right before the revamp and decided to wait till the bugs were worked out before posting. I am a 71 yr old female diagnosed with persistent AFib in the beginning of Feb. which was discovered during a routine cateract surgery. Already had upcoming yearly routine appt. with cardiologist coming up who I had been seeing for years for some episodes of palpitations over last 10 yrs. In the meantime I had an episode that landed me in the ER and a three day hospital stay. Performed a TEE and cardioversion that lasted two days and started me on Eliquis. Doctors said my episode was a spleen infarction caused by clot. Also upped my original script of Metoprolol 100 mg twice a day ( for original palpitations) to 200 mg twice a day to get HR down. Have since consulted with both cardiologist and EP who have suggested trying Tikosyn. Will have that loaded in hospital next Monday after a cardio version. Other meds I take are Losartin for BP and 5 mg methimazole for thyroid. I get confused when I see others talking about their episodes as the only ones I have are just awareness of heart thumping, etc and now that I know what it is I’m not as concerned. My biggest complaint is tiredness, fatigue, and the inability to go up steps or walk far without being out of breath. I’m not sure how much that is caused by the AFib or from the Metoprolol. Doc says they will reduce that dosage after the Tikosyn load. I was fairly active before the episode that put me in the hospital doing water fitness 3 times a week which helps my arthritis and bad knees immensely. Now I still try to go but walking from car to YMCA door does me in. I literally force myself.
I guess I am looking for support from all you great people. I’ve learned a lot from this site just reading comments,etc. not only did I not know I had AFib but I didn’t know it existed. I hoe I have covered all bases, didn’t want to end up with a novel here.
Thumper2, May 20, 2018 7:44am EST
Spencer, I wouldn't want to disappoint you, but you are NOT crazy! You are right about the importance of good sleep to one's mental state -- hope you get good sleep in preparation for Monday's tests. But anyone who can analyze and write about your situation like you do is mentally OK. I hope you have fun with the tests. I (and others, I'm sure) will be praying for you. Please keep us posted.
Spencer, May 19, 2018 10:01am EST
Babypens - Take it easy the first few days. The drugs will affect your breath and your endurance. Mine affected my mental state quite a bit... didn't need any more crazy pills as I'm already crazy... Make sure you are getting good sleep. That affects everything and your body needs to rest and adjust to the meds. You will need to see your doc again to make sure you stay in NSR and that the meds are correct. You will be on them for a while so prepare yourself for that.
Hope that you come back to the board and help others. You have some experience and we all gain from sharing in that experience.
For me... still crazy. Went in for a brain MRI this morning at the hospital. Next will be 9 hours of testing on Monday at Neuropsychology. right next door to where I was locked up. A bit worried about that. I filled out my intake form this week and answered everything way to the right of "how screwed up do you think you are?" I spoke with the intake nurse to make sure that, you are not going to lock me up again are you? She said no. But the shrinks will talk you for a while about your answers. I am also taking the MMPI-2 (Minn Mental Personality Inventory) which is 500 questions long. Took that online and was rather surprised at the results (you crazy x 2... seek help now!... we already called the guys in white coats with a butterfly net). Then two hours of intelligence testing, and hour of fine motor skill testing and then 6 hours of memory testing. The shrink said, you will do fine but the memory testing will piss you off as it is very repetitive. My memory has been going over the past several years and now I am starting to forget where things go like the forks and plates in the kitchen and I need to use my GPS to get home most days. I have dementia on both sides of the family so getting tested is probably a good idea. So that's about it. Wish me luck on Monday so they don't lock me. I'm taking a good book with me just in case.
Thor's says... what do you mean your crazy daddy?
Babypens, May 18, 2018 6:19pm EST
Hey, Spencer, I did get out of the hospital yesterday. Grandkids had a concert at school last night and today I left early this morning for my water fitness class and then some errands so I haven’t had a chance to post the good news. Everything is looking great so far (knock on wood) and I’m feeling 100% better than when I went in on Monday for the Tikosyn load. I ended up with a dose of 250mcg of Tikosyn but my Metoprolol was cut down from a whopping 400mg a day to now just 100mg a day. Have more energy and was able to do things today without the feeling of being out of breath even after climbing stairs. Don’t know if that’s due to the Tikosyn and NSR or the reduced dosage of Metoprolol. Either way I will take it. Doc said I can resume all normal activities including exercise so off to the Y I went this morning.even my Fitbit is giving me in depth sleep readings now where before it said lack of consistent hr prevented that before. But I don’t need a Fitbit to tell me how well I slept last night in my own bed. I don’t think I moved an inch all night. I do however keep waiting for the Afib to return at any time. I guess I’ll always have that fear. At least now I know I have a wonderful EP that I like and trust to turn to when that happens.
ill still be hanging around the board because I know what a Godsend it was to me when first diagnosed to find the support and knowledge here to get me through. I was petrified of the Tikosyn load when Doc first recommended it so maybe I can share my experience with someone else going through it. I guess So far I guess I’m one of the lucky ones that it worked for. Wishing NSR for everyone.
So how are you doing? Are things going better for you?
Spencer, May 18, 2018 2:32pm EST
Hey! Did you get out yesterday or what? You still NSR?
Rbrandt, May 7, 2018 9:25pm EST
Hi Babypens, Jean pretty much covered what I would tell you. I was like you in the sense that i started my afib journey with a three day hospital stent and my first conversion didn’t last either. My main symptoms were fatigue also. I have asthma so I’m never sure if my shortness of breath is afib or asthma but otherwise I don’t really feel mine. I was started on Flecinaide and then converted and that with treating my sleep apnea I didn’t know I had has keep me in NSR since February 2016. Ive even quit the Flecinaide a year ago this month. So far so good I am starting to have more pvc’s and am suppose to have a holster monitor this month just to see but all in all doing good so far. So Meds and a good EP and plan can be succuessful (at least for a while). Good luck this Monday.
May we all have NSR
(MyAfibExperience Community Leader)
Jeanamo815, May 7, 2018 3:56pm EST
Welcome to this forum, Babypens! We are glad you have joined us now that most of the "bugs" have been "fixed" with our new format. Some of us are more symptomatic than others...and it seems that may have been true in your case, although you have experienced palpitations. It is good that you have been diagnosed so that you can betreated with the medicines that will protect you from stroke and help to control your a-fib. Your tirednes and fatigue may be caused by the Metoprolol at the dosage level you are now taking. Hopefully, the Tikosyn will work for you and the Metoprolol dose can be reduced. Some members of our community tolerate Tikosyn quite well while others like me cannot tolerate it. Our reactions to medicines are very individualistic ..(as are our episode experiences)...and what works for one may not work for another.
Being in the care of an experienced electrophysiologist is important....and apparently you are. I hope the Tikosyn works for you and that you will soon have more energy and feel better. You will find a lot of support in this forum and I hope you will continue to let us know how you are doing and express any concerns you may have.
Wishing you the best,
(My A-fib Experience Community Leader)